New Jersey, 2010Lightning Strike in New Jersey, July 13, 2010
July 13, 2010 · NWS PHI · 1 event in 1 county or zone
In addition to the flash flooding, lightning from thunderstorms caused power outages in central New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In addition to the flash flooding, lightning from thunderstorms caused power outages in central New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 13, 10:36 AM EST, 39 minutes earlier.
Area forecast discussion, Jul 13, 10:36 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1136 AM EDT TUE JUL 13 2010
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST TODAY.
LOW PRESSURE WILL FORM ON THE FRONT TONIGHT AS IT MOVES TO THE
COAST. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE AHEAD
OF THE FRONT TODAY AND TONIGHT. THE FRONT WILL MOVE OFFSHORE
WEDNESDAY...AS WEAK HIGH PRESSURE BUILDS IN BEHIND THE FRONT. A
RETURN TO HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND THURSDAY
NIGHT. A COLD FRONT WILL APPROACH THE AREA FRIDAY NIGHT BEFORE
STALLING OVER THE REGION THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 1130 AM, A MESOSCALE LOW WAS DRIFTING NORTHEASTWARD OVER
EASTERN MERCER COUNTY. IT SHOULD CONTINUE UP ALONG THE NEW JERSEY
TURNPIKE DURING THE BALANCE OF THE MORNING AND THE EARLY
AFTERNOON. A BOUNDARY EXTENDED SOUTHWARD IN ITS WAKE ACROSS
SOUTHERN NEW JERSEY AND DOWN INTO SOUTHERN DELAWARE.
THE MAIN BATCH OF RAIN WAS LIFTING NORTHWARD THROUGH NORTHERN NEW
JERSEY LATE THIS MORNING. WHILE THE RAIN WAS STILL HEAVY, THE
INTENSITY HAD DROPPED A BIT.
IT APPEARS AS THOUGH THE MAIN FOCUS FOR ADDITIONAL HEAVY RAIN THIS
AFTERNOON WILL BE THE BOUNDARY ACROSS SOUTHERN NEW JERSEY AND
SOUTHERN DELAWARE. HOWEVER, SCATTERED HEAVY SHOWERS AND
THUNDERSTORMS REMAIN POSSIBLE ELSEWHERE IS OUR FORECAST AREA.
SURFACE DEW POINT TEMPERATURES WILL REMAIN IN THE 70S THROUGHOUT
MUCH OF OUR REGION THIS AFTERNOON, WITH PRECIPITABLE WATER VALUES
GREATER THAN TWO INCHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
A WEAK MID LEVEL SHORT WAVE WILL APPROACH FROM THE SOUTHWEST BETWEEN
0300 AND 0900 UTC WEDNESDAY. CONVECTION SHOULD BE ONGOING ACROSS
DELAWARE AND SOUTHERN NEW JERSEY THIS EVENING (FROM LATE AFTERNOON
ACTION). BULK SHEAR APPROACHES 25 KNOTS DURING THIS TIME PERIOD...SO
THERE COULD BE SOME ORGANIZATION TO THE CONVECTION DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS ACROSS THE SOUTHERN ZONES. WILL
INDICATE THE POTENTIAL FOR GUSTY WINDS WITH THE STORMS IN THE
EVENING.
AFTER THIS...ALL MODELS SHOW THE HIGHEST PRECIPITABLE WATER AIR
LINING UP WITH THE SURFACE BOUNDARY ACROSS DELAWARE AND SOUTHERN NEW
JERSEY. THE PASSING MID LEVEL SHORT WAVE MAY ALLOW A SURFACE WAVE TO
FORM ON THE BOUNDARY. THIS COULD ACT TO FOCUS THE DEEPEST MOISTURE
AND WILL CONTINUE THE MENTION OF HEAVY RAIN.
IN ADDITION...MAY NEED TO WATCH THE ACTIVITY ON THE FRONT FOR LOW
LEVEL TURNING. WHILE THERE IS NOT MUCH CAPE ON THE SOUNDINGS FOR
TUESDAY NIGHT...IT IS MOSTLY IN THE LOW LEVELS. IN ADDITION...0-1 KM
HELICITY NUMBERS...LOW LCL HEIGHTS AND HIGH DEW POINTS NUMBERS
SUGGEST THAT ANY STORMS THAT DEVELOP MAY BE ABLE TO TAKE ADVANTAGE
OF STRETCHING IN THE LOWER LEVELS.
WITH THE NO AIRMASS CHANGE IN SIGHT...AND DEW POINTS HAVING A HARD
TIME GETTING BELOW THE MID 70S...BASICALLY ACCEPTED A BLEND OF MOS
NUMBERS FOR LOWS.
ALL MODELS (EVEN THE PREVIOUSLY SLOWER NAM) ARE ALL TAKING THE
SURFACE BOUNDARY OFFSHORE WEDNESDAY MORNING...AS THE LOW TO MID
LEVEL FLOW BECOMES WEST NORTHWEST AND BEGINS TO DRY. HOWEVER...IT
APPEARS AS THOUGH THERE WILL STILL BE AN AXIS OF INSTABILITY RUNNING
FROM SOUTHWEST VIRGINIA INTO CENTRAL NEW ENGLAND. THIS LINE APPEARS
TO DELINEATE JUST HOW FAR THE DRIER AIR WILL GET WEDNESDAY
AFTERNOON. HENCE...EAST OF THIS LINE...WILL CONTINUE TO HAVE ENOUGH
INSTABILITY FOR CONVECTIVE POTENTIAL.
RIGHT NOW...IT APPEARS AS THOUGH THE SEA BREEZE MAY BE THE BOUNDARY
THE INSTABILITY NEEDS TO BE RELEASED...AND THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE TIED TO THE POSITION OF THE SEA BREEZE. WITH
LITTLE EFFECT SHEAR...AND PERHAPS A SLOW MOTION TO THE CONVECTIVE
ELEMENT...HEAVY RAIN APPEARS TO BE THE CONVECTIVE MODE. WITH LESS
COVERAGE THAN PREVIOUS DAYS...WILL NOT INCLUDE A MENTION OF HEAVY
RAIN FOR WEDNESDAY AFTERNOON.
SKIES SHOULD BECOME PARTLY SUNNY AFTER THE MID LEVEL SHORT WAVE
CLEARS THE COAST WEDNESDAY MORNING. 850 MB TEMPERATURES SHOULD BE
NEAR 17 CELSIUS. THIS SUPPORTS THE HIGHER GFS MOS NUMBERS FOR HIGHS
IN ALL AREAS OUTSIDE OF SEA AND BAY BREEZES.
ANY ACTIVITY THAT DEVELOPS ON THE SEA BREEZE SHOULD DIE OFF
WEDNESDAY EVENING...THEN EXPECTING DRY CONDITIONS THROUGH THURSDAY
AS CAPPING CUTS OFF CONVECTIVE POTENTIAL. MID LEVEL RISING HEIGHTS
AND 850 MB TEMPERATURES SUPPORT HIGHS IN THE MID 90S AWAY FROM THE
COAST. BASED ON FORECAST DEW POINTS...STILL NOT QUITE GETTING TO
EXCESSIVE HEAT WATCH CRITERIA FOR THURSDAY...SO WILL HOLD OFF ON
HEADLINES FOR NOW AND CONTINUE TO MENTION THE POTENTIAL IN THE
HAZARDOUS WEATHER OUTLOOK.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HEAT ADVISORY PRODUCTS POSSIBLE FOR FRIDAY AND SATURDAY WITH
SPOTTY HEAVY CONVECTION POSSIBLE FRIDAY NIGHT OR SATURDAY. HIGH
INDEX PROJECTED NEAR 100F IN PHL FRIDAY.
NO CHANGE IN THE OVERALL PATTERN OF ABOVE NORMAL TEMPERATURES IN
THIS EXTENDED PORTION OF THE FORECAST OR WELL BEYOND PER THE
00Z/12 NAEFS. THIS MONTH ALREADY AVERAGING 4 DEGREES ABOVE NORMAL
IN PHILADELPHIA FOR THE FIRST 11 DAYS.
WE ARE FCSTG A HEAT WAVE TO DEVELOP THURSDAY AND LAST AT LEAST INTO
THIS WEEKEND. CONFIDENCE ON THE HEAT WAVE NOT BEING INTERRUPTED BY
ONE DAY BELOW 90 IS AVG.
THE FCST POPS WERE INCREASED ABOVE HPC AND GFS GUIDANCE FOR SATURDAY
NEAR THE FRONTAL BOUNDARY AND THE EDGE OF THE MID LVL CAP. QUITE A
BIT OF INSTABILITY SHOULD BE PRESENT SATURDAY FOR HEAVY CONVECTION
ALONG WITH THE FRONTAL BOUNDARY AS LIFT.
SUNDAY...MODEL SIGNALS CONTINUE TO DRY OUT SFC TD'S BUT STILL HOT.
NEXT MONDAY/TUESDAY...MAY HAVE UNDERFORECAST POPS IN PULSES OF
WAA BUT FOR NOW REMAIN WITH HPC POPS IN A CONTG HOT ABOVE NORMAL
TEMP PATTERN.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SHOWERS/TSTMS ARE MOVING ACROSS THE REGION AND WILL AFFECT ALL
THE TERMINALS THIS MORNING. LOWER CIGS/VSBYS WILL OCCUR WITH THE
ACTIVITY...AMDS WILL BE ISSUED WHEN THE TIMING BECOMES A BIT
BETTER.
THE BALANCE OF THE DAY WILL FEATURE VFR CONDITIONS WITH LOW OR MID
OVC CONDITIONS. OCCASIONAL SHOWERS/TSTMS MAY BRING MVFR AT
TIMES...ESPECIALLY LATE AFTERNOON OR EARLY EVENING. THE ACTIVITY IS
TOUGH TO TIME...SO PLENTY OF VCSH AND CB CLOUD GROUPS WERE USED IN
THE TAFS FOR NOW. TONIGHT...SHOWERS/TSTMS END AND MVFR OR IFR FOG
MAY DEVELOP.
OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE REGION
THROUGH THE REMAINDER WEEK UNDER A HOT AND HUMID AIRMASS. CONDITIONS
SHOULD REMAIN VFR FROM WEDNESDAY ONWARD WITH WINDS MAINLY A
SOUTHWESTERLY DIRECTION.
&&
.MARINE...
LOW PRESSURE AND ITS ATTACHED FRONTS WILL APPROACH FROM THE WEST
TODAY AND THEN PASS TO THE NE TONIGHT AND WED. SCT TO NUMEROUS
SHOWERS AND TSTMS WILL BE ACROSS THE WATERS TODAY AND TONIGHT. WHILE
WINDS AND WAVES WILL BE HIGHER AROUND TSTMS...OVERALL CONDITIONS ARE
EXPECTED TO REMAIN SUB-SCA WITH WINDS AROUND 15 KTS AND SEAS 3 TO 4
FT ON THE OCEAN AND AROUND 2 FT IN THE BAY.
HIGH PRESSURE WILL BUILD IN WED NIGHT AND REMAIN THROUGH FRI. THIS
WILL BRING FAIR WEATHER AND MORE OF A RELAXED WIND/SEA. A COLD FRONT
WILL CROSS THE WATERS SAT. SHOWERS/TSTMS MAY OCCUR WITH THIS FRONT.
&&
.HYDROLOGY...
A FAIR AMOUNT OF POOR DRAINAGE AREA AND ROADWAY FLOODING OCCURRED
THIS MORNING, WITH SOME LOCATIONS RECEIVING AN INCH OR TWO OF RAIN
IN A SHORT PERIOD OF TIME, LESS THAN A HALF HOUR IN MANY CASES.
FLOODING OCCURRED ALONG THE WISSAHICKON CREEK, THE FRANKFORD
CREEK AND THE PENNYPACK CREEK IN PHILADELPHIA. THE FLOODING ON THE
FRANKFORD CREEK REACHED THE MAJOR CATEGORY.
IT APPEARS AS THOUGH THE FOCUS FOR THE HEAVIEST RAIN THIS
AFTERNOON WILL BE A BOUNDARY ACROSS SOUTHERN NEW JERSEY AND
SOUTHERN DELAWARE. THOSE AREAS HAVE RECEIVED LESS RAIN THAN
LOCATIONS TO THE WEST OVER THE PAST FEW DAYS. AS A RESULT, WE WILL
NOT ISSUE A FLASH FLOOD WATCH AT THIS POINT.
&&
.TIDES/COASTAL FLOODING...
ONCE AGAIN...JUST BARELY MINOR TIDAL FLOODING VALUES REACHED ACROSS
THE SHORE AND DEL BAY LAST EVENING. THE TREND IN THE DEPARTURES OVER
THE NEXT FEW DAYS IS DOWNWARD AS WE CONTINUE PAST THE TIME OF THE
NEW MOON (LAST SUN). COULD BE CLOSE AGAIN THIS EVENING...SO THE DAY
CREW WILL EVALUATE AND ISSUE ANY ADVISORIES IF NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...HAYES
NEAR TERM...IOVINO
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...O'HARA
MARINE...O'HARA
HYDROLOGY...IOVINO
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Jul 13, 2:16 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 AM EDT TUE JUL 13 2010
DEZ001-NJZ015-017>019-PAZ067>071-140730-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN EXCESSIVE HEAT ADVISORY OR WARNING MAY BECOME NECESSARY FOR
THURSDAY AND/OR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>009-PAZ054-055-060>062-140730-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-140730-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-NJZ010-012>014-016-020>025-027-140730-
KENT-INLAND SUSSEX-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-140730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-DEZ004-NJZ026-140730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-COASTAL OCEAN-
316 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 9:13 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 AM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD NEWPORT 39.71N 75.61W
07/13/2010 NEW CASTLE DE NEWSPAPER
OLD AIRPORT ROAD FLOODED.
0900 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
FLOODING ALONG THE FRANKFORD CREEK IN NORTHEAST
PHILADELPHIA.
&&Local storm report, Jul 13, 9:33 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 AM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD NEWPORT 39.71N 75.61W
07/13/2010 NEW CASTLE DE NEWSPAPER
OLD AIRPORT ROAD FLOODED.
0900 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
MAJOR FLOODING ALONG THE FRANKFORD CREEK IN NORTHEAST
PHILADELPHIA.
0946 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
FLOODING ON WISSAHICKON CREEK.
&&Local storm report, Jul 13, 9:58 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD NEWPORT 39.71N 75.61W
07/13/2010 NEW CASTLE DE NEWSPAPER
OLD AIRPORT ROAD FLOODED.
0900 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
MAJOR FLOODING ALONG THE FRANKFORD CREEK IN NORTHEAST
PHILADELPHIA.
0946 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
FLOODING ON WISSAHICKON CREEK.
0957 AM HEAVY RAIN CAMDEN 39.94N 75.11W
07/13/2010 M2.40 INCH CAMDEN NJ TRAINED SPOTTER
2.40 INCHES OF RAIN FELL IN CAMDEN IN 1 HOUR AND 20
MINUTES.
0957 AM FLOOD CAMDEN 39.94N 75.11W
07/13/2010 CAMDEN NJ TRAINED SPOTTER
ADMIRAL WILSON BLVD AND ROUTE 130 IN CAMDEN BOTH CLOSED
DUE TO FLOODING.
1030 AM FLOOD PHILADELPHIA 40.01N 75.13W
07/13/2010 PHILADELPHIA PA OFFICIAL NWS OBS
FLOODING ON PENNYPACK CREEK.
&&
MEOLALightning, Monmouth
- When
- July 13, 11:15 AM EST
- Where
- Monmouth County, 1.15 mi NNE of Ocean Grove
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.235, -74.041
Two lightning strikes caused about 8,200 homes and businesses to lose power in Ocean Township. The lightning struck a Jersey Central Power and Light substation as well as a transformer around East Mall Drive and New Jersey State Route 35.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249609.